3 doctors weighed in:

I used 10%benzoyl peroxide&it left a minor chemical burn on my upper lip(skin has had a darkened color for the past 4days)is this scarring or healing?

3 doctors weighed in
Dr. Adam Cohen
Surgery - Plastics
1 doctor agrees

In brief: Burn

Skin often responds to injury with increased pigmentation.
If your medication "burned" your skin, the darkening is likely the inflammatory process. Protect it from the sun and allow time to resolve it.

In brief: Burn

Skin often responds to injury with increased pigmentation.
If your medication "burned" your skin, the darkening is likely the inflammatory process. Protect it from the sun and allow time to resolve it.
Dr. Adam Cohen
Dr. Adam Cohen
Thank
Dr. Jay Bradley
Ophthalmology - LASIK Surgery

In brief: Skin irritation

This product is not strong enough to cause a chemical burn but it can cause skin irritation in those with sensitive skin.
Stop using the product, keep the area moist with eucerin sensitive skin lotion, and consider topical 1% Hydrocortisone cream otc. If no improvement, see a dermatologist.

In brief: Skin irritation

This product is not strong enough to cause a chemical burn but it can cause skin irritation in those with sensitive skin.
Stop using the product, keep the area moist with eucerin sensitive skin lotion, and consider topical 1% Hydrocortisone cream otc. If no improvement, see a dermatologist.
Dr. Jay Bradley
Dr. Jay Bradley
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors